MAUDE Adverse Event Report: NOVASTEP ARCAD EXPRESS; STAPLE

NOVASTEP ARCAD EXPRESS; STAPLE
Model Number STAPLE
Health Effect - Clinical Code Pain (1994)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint (b)(4) opened.We don't have any information of the patient (age, sex, weight) and how the event occured (shock or not).Based on the reference and lot number of the broken part communicated by our customer, the dhr confirms that the part has been manufactured according to the specifications.With out the defective part, we can't perform dimensional analysis.The first investigation did not permit to conclude for this breakage.An update will be added to this report in case of we retrieve more information.Dhr review (raw material, blank parts, semi-finish and finish products): manufactured according to our specifications; xray analysis: 2 legs of the staple are broken, suggesting that a significant effort on the staple has been given; description of the bach: batch number n°150022; lot consumption: 80 parts fully sold to our customer.Analysis of the defective part: not returned.Dimensional analysis can't be perform additional test (b.17.09.266): the 11th of october 2017, an tensile strength test has been performed on the smallest staple (ref arcad 10-09-09) manufactured by novastep.The parts tested were deliberately out of specifications (leg width out of spec 0.01mm).Result: according to the astm 564, 4 static points bending test was conform; 4 dynamic points bending test was conform.
 
Event or Problem Description
Adverse event communicated by our customer : first communication the (b)(6) 2018: breakage of a staple.No reference and no lot number of the implant.Second communication the (b)(6) 2018: patient had initial surgery to correct bunion deformity.Few months later, the patient has experienced pain.After the xray, surgeon observed that the fusion was not fully done.The surgeon decided to proceed to the explantation of the staple.Reference of the staple: 139-25-2020-s; lot number: 150022.

Brand Name
ARCAD EXPRESS
Common Device Name
STAPLE
Manufacturer (Section D)
NOVASTEP
30 ramland road
suite 200
orangeburg, ny 10962 NY 10962
MDR Report Key8018315
Report Number3010673777-2018-00003
Device Sequence Number19115556
Product Code JDR
UDI-Device Identifier03700879502366
UDI-Public03700879502366
Combination Product (Y/N)N
PMA/510(K) Number
K142111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberSTAPLE
Device Catalogue Number139-25-2020-S
Device Lot Number150022
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;